Aa
Aa
A
A
A
Close
Avatar universal

extreme fatigue with opiate withdrawal

I was on Fentanyl 75 mchs  for about 5 years for bulging disc  & severe Sciatica pain.
I no longer have the medical issues & I've been weaning myself off the drugs. I'm down to 25 mchs. This reduction took about 1 week. The fatigue is debilitating! I can barely get off the couch!  I also have been very agitated, emotional, random muscle aches & pains, my eyes were tearing, I had sweats & chills & felt very flu like. The extreme fatigue is the worst!  I'm going down to 12 mchs soon & I dread feeling even worse than I already do. I have a detox patch from the doctor which has helped with the chills & sweats. I took 3 weeks off from work & was going to try to return earlier but I can see now that's not going to happen. It has been so hard to do any physical activity at all, it feels like I'm walking under water. The dog misses our walks but I feel incapacitated. I was always walking 2 to 3 miles every day. I can feel myself spreading out as I spend all day long on the couch unable to do much of anything.  When will this fatigue pass? Has anyone else felt this extreme debilitating fatigue from getting weaned off opiates or opiate withdrawal? Is there anything I can do that will lessen it?
9 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi there-  I think your taper is too fast. I know it is...

We aren't allowed to give you a taper schedule due to forum guidelines but talk to your doctor or just go a lot slower, dropping small amounts at a time. The rapid drop is what's causing you the extreme fatigue and other symptoms.

Maybe for now you could stay where you are until you feel profoundly better. I would.
Helpful - 0
8976007 tn?1413330650
you need to slow down your taper.  once you get to 50 mcg ask to be switched to 80 mg oxycontin and start tapering that.  you can taper by 5 or 10 mg at a time that way.  it is hard to do a slow taper with fentanyl.

it has been over 60 days since i got off 50 mcg fentanyl and i still have NO ENERGY.  my legs and arms feel like lead and i have zero motivation and it is causing depression.

i did NOT taper. my doc seemed to think you don't get withdrawals from fentanyl if you used as prescribed.  she is an idiot

it could just be me that i am still severely fatigued or the instant drop from it. not every story i have read has this long of severe fatigue
Helpful - 0
8976007 tn?1413330650
also, one other thing i noticed since being off fentanyl is NO pain meds are effective at all.  i have a terminal lung disease that causes lots of pain on top of all my usual pain from falling off a roof and breaking my back, hip and pelvis so sometimes the pain gets so great my blood pressure and pulse go through the roof from pain and they try something new and it is no different than taking a sugar pill. so why bother, right?
Helpful - 0
Avatar universal
Thanks for the advice, I appreciate it!
Helpful - 0
Avatar universal
I agree your Doc is an idiot! Fentanyl causes severe withdrawal symptoms! If your doc took you off suddenly without tapering off, that's so irresponsible. I would report her. That would have sent me to the emergency room.
I feel the same way with the fatigue, you described it very well. It feels like lead in my limbs too. Yesterday I could barely stand. I've read other posts on line where people have still have severe extreme for months after stopping Fentanyl. One person was off of it for over 2 months & was still suffering with extreme fatigue. At least we can talk to each other here & we're not alone.
Helpful - 0
1 Comments
My fatigue after 3 months is horrible. Lead weights or I feel I'm walking in deep water and I lose my breath just walking to the bathroom.
I pray this nightmare ends soon!
Avatar universal
I think you're absolutely correct with that. I was so sick & the fatigue is so severe.  I've been trying to detox while I'm home on vacation, & I have been rushing it. Now I understand that this is going to take far longer than 3 weeks. The nurse told me it would, now I know how right she was.
Helpful - 0
Avatar universal
That's scary, I wonder if Fentanyl gets into the bone marrow like Heroin does. I had no idea  would become dependent on it when I started taking it. I hope they find something else that can give you pain relief! Suffering in chronic pain is hard on emotionally, physically, mentally & spiritually.
Helpful - 0
7163794 tn?1457366813
COMMUNITY LEADER
Well, I do know this....the EXTREME exhaustion, not being able to move, is pretty commen to everyone on here that's coming off of whatever they're on.  I came off of a high dose (for 7 yrs) of suboxone (previous from that was opiate use) and I want to say I was down for 3 weeks!  Like bed, toilet, sofa, bed, floor, toilet, bed, toilet, bathroom floor.  Taking the Epsom Salt baths I had to drag my *** out of the tub just to lay on the floor to get up enough gumption to stand up and go lay in my bed!  It's normal, and will start to lessen as you get more of this crap out of your system.  I also decided NOT to take the immodium until like week 3.  I had massive #2 and trying not to be too gross, it was a black tar substance.  Which I figured was the suboxone coming out of me....I say this b/c the quicker you can get this **** out of you the better off you will be.  Lots of water, force yourself to move around, even if it's just down the street 1 time!  This will speed up this process.  Certain drugs i.e., methadone, suboxone, fentanyl, etc...take longer to come out of our system but I think you've alotted yourself a fair amount of time.  Good luck to you!  
Helpful - 0
Avatar universal
I just looked it up, and it is bc your brain quit making dopamine while you replaced iy with synthetic dopamine, so it can take up to 4 months! 4 months! for your brain to start making it again. I feel so drained & weak myself... took almost 4 weeks for the chills to lessen..... I need energy!? OMG
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.